Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 23, 2011, 8:31 PM CDT for Cherokee County, Kansas. It took effect at May 24, 2011, 4:02 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 8:31 PM CDT (01:31 UTC)
- In effect from
- May 24, 2011, 4:02 AM CDT
- Expired
- May 25, 2011, 2:23 AM CDT
- In force
- 22 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Baxter Springs (BXTK1). The gauge peaked at 15.30 ft at May 24, 2011, 3:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07187600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
205 WGUS43 KSGF 240131 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 831 PM CDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS...MISSOURI... SPRING RIVER ABOVE BAXTER SPRINGS AFFECTING CHEROKEE COUNTY SHOAL CREEK NEAR JOPLIN AFFECTING JASPER AND NEWTON COUNTIES ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY .HEAVY RAINFALL OVER THE PAST FEW DAYS HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-241331- /O.EXT.KSGF.FL.W.0038.000000T0000Z-110526T1536Z/ /TIFM7.2.ER.110523T0406Z.110524T1800Z.110525T1536Z.NO/ 831 PM CDT MON MAY 23 2011 * AT 7:30 PM MONDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.4 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...MAJOR FLOODING BEGINS AROUND THE GAGE SITE. HOMES ON THE EAST SIDE OF NOEL NEAR THE RIVER MAY BECOME FLOODED AS WELL AS HIGHWAYS 59 AND 90. $$ KSC021-241331- /O.NEW.KSGF.FL.W.0041.110524T1000Z-110525T1900Z/ /BXTK1.1.ER.110524T1000Z.110524T1200Z.110524T1900Z.UU/ 831 PM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM MONDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 14.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 14.5 FEET...NORTH END OF KIWANIS PARK FLOODS. $$ MOC097-145-241331- /O.NEW.KSGF.FL.W.0042.110524T0504Z-110525T0820Z/ /JOPM7.1.ER.110524T0504Z.110524T0600Z.110524T0820Z.UU/ 831 PM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SHOAL CREEK NEAR JOPLIN. * FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE SHOAL CREEK NEAR JOPLIN. * FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:01 PM MONDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 14.7 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 14.5 FEET...SILVER CREEK BACKS UP AND FLOODS LOW LYING ROADWAYS NEAR THE CONFLUENCE WITH SHOAL CREEK. $$
4 follow-up statements
741 WGUS83 KSGF 240905 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...KANSAS... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY SPRING RIVER ABOVE BAXTER SPRINGS AFFECTING CHEROKEE COUNTY .HEAVY RAINFALL THE PAST COUPLE OF DAYS HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && KSC021-250005- /O.EXT.KSGF.FL.W.0041.110524T0902Z-110526T0508Z/ /BXTK1.1.ER.110524T0345Z.110524T1200Z.110525T0508Z.UU/ 405 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * AT 3:30 AM TUESDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 16.0 FEET...THE SOUTH END OF KIWANIS PARK FLOODS. WATER CROSSES MICKEY MANTLE BLVD IN THE PARK. WATER LEVEL RISES TO THE FLAG POLE ON THE NORTH SIDE OF THE PARK. $$ MOC119-250004- /O.EXT.KSGF.FL.W.0038.000000T0000Z-110526T1736Z/ /TIFM7.2.ER.110523T0406Z.110524T0815Z.110525T1736Z.NO/ 405 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 3:30 AM TUESDAY THE STAGE WAS 23.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...MAJOR FLOODING BEGINS AROUND THE GAGE SITE. HOMES ON THE EAST SIDE OF NOEL NEAR THE RIVER MAY BECOME FLOODED AS WELL AS HIGHWAYS 59 AND 90. $$
183 WGUS83 KSGF 241312 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... JACKS FORK AT ALLEY SPRING AFFECTING SHANNON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...KANSAS... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY SPRING RIVER ABOVE BAXTER SPRINGS AFFECTING CHEROKEE COUNTY SHOAL CREEK NEAR JOPLIN AFFECTING JASPER AND NEWTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY .HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-250412- /O.EXT.KSGF.FL.W.0038.000000T0000Z-110526T1812Z/ /TIFM7.2.ER.110523T0406Z.110524T1200Z.110525T1812Z.NO/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 7:30 AM TUESDAY THE STAGE WAS 24.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...MAJOR FLOODING BEGINS AROUND THE GAGE SITE. HOMES ON THE EAST SIDE OF NOEL NEAR THE RIVER MAY BECOME FLOODED AS WELL AS HIGHWAYS 59 AND 90. $$ MOC097-145-250412- /O.EXT.KSGF.FL.W.0042.000000T0000Z-110526T0000Z/ /JOPM7.2.ER.110524T0316Z.110524T0800Z.110525T0000Z.UU/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SHOAL CREEK NEAR JOPLIN. * AT 7:01 AM TUESDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 14.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 16.0 FEET...MAJOR FLOODING BEGINS AT THIS SITE. PORTIONS OF SHOAL CREEK ESTATES FLOOD. $$ KSC021-250412- /O.EXT.KSGF.FL.W.0041.000000T0000Z-110525T2100Z/ /BXTK1.1.ER.110524T0345Z.110524T0915Z.110524T2100Z.UU/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * AT 7:30 AM TUESDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 16.0 FEET...THE SOUTH END OF KIWANIS PARK FLOODS. WATER CROSSES MICKEY MANTLE BLVD IN THE PARK. WATER LEVEL RISES TO THE FLAG POLE ON THE NORTH SIDE OF THE PARK. $$ MOC209-250412- /O.CON.KSGF.FL.W.0040.110524T1800Z-110526T0600Z/ /GLNM7.1.ER.110524T1800Z.110525T0000Z.110525T0600Z.NO/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT GALENA. * AT 7:46 AM TUESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT. * IMPACT...AT 15.0 FEET...FLOOD WATERS IMPACT SHOAL CANOE RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, RAILEY CREEK AT THE RENTAL AND MOTEL AREA BEGINS TO BACKWATER ALONG JAMES RIVER. $$ MOC203-241342- /O.CAN.KSGF.FL.W.0039.000000T0000Z-110524T1800Z/ /ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE JACKS FORK AT ALLEY SPRING. * AT 7:30 AM TUESDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.3 FEET THIS AFTERNOON. * IMPACT...AT 9.0 FEET...FLOOD STAGE. WATER IMPACTS ALLEY SPRING CAMPGROUND. $$
910 WGUS83 KSGF 241949 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...KANSAS... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY SPRING RIVER ABOVE BAXTER SPRINGS AFFECTING CHEROKEE COUNTY SHOAL CREEK NEAR JOPLIN AFFECTING JASPER AND NEWTON COUNTIES .HEAVY RAINFALL OF THREE TO FIVE INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 10 INCHES CAUSED RIVER LEVELS TO RISE ALONG THE ELK AND SPRING RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-251049- /O.EXT.KSGF.FL.W.0038.000000T0000Z-110526T2000Z/ /TIFM7.3.ER.110523T0406Z.110524T1415Z.110525T2000Z.NO/ 249 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 2:30 PM TUESDAY THE STAGE WAS 23.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 24.0 FEET...HIGHWAYS 59 AND 90 FLOOD. $$ MOC097-145-251049- /O.EXT.KSGF.FL.W.0042.000000T0000Z-110526T0836Z/ /JOPM7.2.ER.110524T0316Z.110524T0800Z.110525T0836Z.UU/ 249 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SHOAL CREEK NEAR JOPLIN. * AT 2:00 PM TUESDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE BACK ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 16.0 FEET...MAJOR FLOODING BEGINS AT THIS SITE. PORTIONS OF SHOAL CREEK ESTATES FLOOD. $$ KSC021-251048- /O.EXT.KSGF.FL.W.0041.000000T0000Z-110526T1600Z/ /BXTK1.1.ER.110524T0345Z.110524T0915Z.110525T1600Z.UU/ 249 PM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * AT 1:30 PM TUESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR FLOOD STAGE THROUGH TOMORROW MORNING BEFORE FALLING BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 14.5 FEET...NORTH END OF KIWANIS PARK FLOODS. $$
718 WGUS83 KSGF 250723 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 223 AM CDT WED MAY 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS...MISSOURI... SPRING RIVER ABOVE BAXTER SPRINGS AFFECTING CHEROKEE COUNTY SHOAL CREEK NEAR JOPLIN AFFECTING JASPER AND NEWTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY .HEAVY RAINFALL OVER THE PAST FEW DAYS HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-252223- /O.EXT.KSGF.FL.W.0038.000000T0000Z-110526T0935Z/ /TIFM7.3.ER.110523T0406Z.110524T1415Z.110525T0935Z.NO/ 223 AM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 1:30 AM WEDNESDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS MORNING. $$ KSC021-250753- /O.CAN.KSGF.FL.W.0041.000000T0000Z-110526T1600Z/ /BXTK1.1.ER.110524T0345Z.110524T0915Z.110524T1819Z.UU/ 223 AM CDT WED MAY 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * AT 1:30 AM WEDNESDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE AT 1:19 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.7 FEET BY TOMORROW MORNING. $$ MOC097-145-250753- /O.CAN.KSGF.FL.W.0042.000000T0000Z-110526T0836Z/ /JOPM7.2.ER.110524T0316Z.110524T0800Z.110524T1601Z.UU/ 223 AM CDT WED MAY 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL CREEK NEAR JOPLIN. * AT 2:00 AM WEDNESDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE AT 11:01 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY TOMORROW MORNING. * IMPACT...AT 14.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 7:34 PM CDT, 57 minutes earlier.
Area forecast discussion, May 23, 7:34 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT MON MAY 23 2011
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
WANTED TO GIVE A QUICK UPDATE ON THE CURRENT CONDITIONS AND WHAT
CAN BE EXPECTED THROUGH THE EVENING ACROSS THE OZARKS.
CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A
STALLED FRONTAL BOUNDARY ALONG THE MISSOURI ARKANSAS BORDER WEST
ALONG THE OKLAHOMA KANSAS BORDER. STORMS HAVE CONTINUED TO DEVELOP
ALONG THIS BOUNDARY AS UNSTABLE AIR HAS CONTINUED TO FLOW FREELY
FROM THE GULF. CONVECTION HAS BECOME ELEVATED THROUGH THE EVENING
HOURS AS LOW LEVEL INSTABILITY HAS DECREASED...HOWEVER MID LEVEL
INSTABILITY REMAINS AS WELL AS 30 TO 40KT DEEP LAYER BULK SHEAR.
THEREFORE...HAIL AND STRONG WINDS ARE THE PRIMARY CONCERNS.
GUIDANCE IS SHOWING AN INCREASING LOW LEVEL JET LATER TONIGHT
WHICH WILL...UNFORTUNATLY...HELP IN SUSTAINING WIDESPREAD COVERAGE
OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST MISSOURI
OVERNIGHT...INCREASING THE ALREADY DIRE FLOOD SITUATION OVER FAR
SOUTHEAST KANSAS AND MORE SPECIFICALLY...SOUTHWEST MISSOURI.
IN REGARDS TO FLOODING...FLASH FLOODING ACROSS FAR SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS AND CONTINUES TO HOLD A BACKSEAT TO
THE TRAGIC EVENT IN JOPLIN. HOWEVER...FLASH FLOODING CONTINUES TO
CAUSE TRAVEL PROBLEMS AND THREATEN HOMES ACROSS FAR SOUTHWEST
MISSOURI...SPECIFICALLY LOCATIONS IN NEWTON AND MCDONALD COUNTIES
WHERE REPORTS OF FLOODED HOMES AND ROADWAYS HAVE BEGUN TO BE SENT
IN. TREMENDOUS AMOUNTS OF RAIN HAS FALLEN OVER THE PAST FEW
DAYS...WITH THE OFFICIAL NWS COOP OBSERVER IN ANDERSON MISSOURI
REPORTING A TOTAL OF 10 INCHES OVER THE PAST 3 DAYS...NOT COUNTING
RAINFALL PAST 6PM THIS EVENING. IF YOU LIVE ALONG OR NEAR
CREEKS...RIVERS...TABLE ROCK LAKE OR LAKE TANEYCOMO...PLEASE
REMAIN ALERT TO RISING WATER LEVELS. ALSO...IF YOU COME ACROSS A
FLOODED ROADWAY...DON NOT...FOR ANY REASON...MAKE AN ATTEMPT TO
CROSS IT.
KURTZ
&&
.DISCUSSION...
TODAY...
UNFORTUNATELY...STRONG TO SEVERE STORMS CONTINUE TO IMPACT THE
OZARKS TODAY. CURRENTLY...REGIONAL RADAR REVEALS CONVECTIVE
DEVELOPMENT EXTENDING FROM SOUTHERN ILLINOIS THROUGH SOUTHERN
MISSOURI AND DOWN INTO NORTHEAST OKLAHOMA. STORMS CONTINUE TO FIRE
ALONG A PSEUDO-STALLED FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER
LEVEL AND SURFACE LOW THAT CONTINUES TO MARCH SLOWLY TO THE EAST
ACROSS THE GREAT LAKES REGION. STORMS CONTINUE TO BE FEED BY THE
ADVECTION OF WARM MOIST UNSTABLE AIR INTO THE REGION. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS SURFACE DEW POINTS IN THE
UPPER 60S AND LOWER 70S WILL CONTINUE TO BE AVAILABLE SOUTH OF THE
REGION. CONVECTION WILL CONTINUE TO DEVELOP ALONG THIS BOUNDARY AS
A DECENT RIDGE OF THETA E AIR ALIGNS ITSELF ALONG THE MISSOURI
ARKANSAS BORDER. 700-500MB LAPSE RATES OF UP TO 8 C ALONG WITH
0-6KM BULK SHEAR VALUES OF 40KTS ALIGNED ALONG THE MISSOURI
ARKANSAS BORDER WILL HELP SUSTAIN UPDRAFTS STRONG ENOUGH TO
SUPPORT SEVERE HAIL GROWTH WITH SOME STORMS. FROM THIS
MORNING...THE UNMODIFIED 12Z SOUNDING SHOWED 1900 J/KG AVAILABLE
MLCAPE WITH ABOUT -230 J/KG MLCIN. FROM THE ONGOING
CONVECTION...THE BOUNDARY OFFERS MORE THAN ENOUGH LIFT FOR
CONVECTION. GIVEN OUR DEEP LAYER BULK SHEAR VALUES...STORMS WILL
CONTINUE TO TAKE ON AN ORGANIZED SEVERE CLUSTER/LINE SEGMENT TYPE
STRUCTURE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL
CONTINUE TO BE OUR MAJOR THREATS WITH THESE STORMS GIVEN STEEP MID
LEVEL LAPSE RATES AND THETA E DIFFERENTIALS OF 20 TO 30 K ALONG
SOUTHERN MISSOURI.
FOR TONIGHT...CONVECTION WILL MOST LIKELY DEVELOP INTO AN MCS
LATER TONIGHT AS THE LLJ INCREASES AND PROPAGATE ALONG THE RIDGE
OF ELEVATED THETA E ADVECTION ACROSS SOUTHERN MISSOURI. COULD
CONTINUE TO SEE ELEVATED CONVECTION OVERNIGHT AS A MULTITUDE OF
OUTFLOW BOUNDARIES WILL MOST LIKELY MOVE OUT ACROSS THE REGION.
HYDRO CONTINUES TO POSE A SILENT CONCERN GIVEN THE COVERAGE TO
SEVERE WEATHER. HOWEVER...WITH THE CONTINUAL RAIN FALL ACROSS FAR
SOUTHWEST MISSOURI SMALL TRIBUTARIES AND MULTIPLE LOW WATER
CROSSINGS ARE CONTINUING TO FLOOD. THE WHITE RIVER BASIN IS
NEARING ITS CAPACITY AND THE CORP OF ENGINEERS IS TAKING STEPS TO
MAKE ADDITIONAL RELEASE ALONG BEAVER LAKE IN ARKANSAS...TABLE ROCK
IN MISSOURI...AND BULL SHOALS. AS WITH LAST NIGHT...QPF CONTINUES
TO EXTREMELY DIFFICULT TO FORECAST...SINCE HEAVIEST RAIN WILL BE
TIED TO THUNDERSTORM CORES. FLASH FLOODING AND FLOODING CONTINUE
TO BE A SERIOUS RISK TO THE CWA.
TUESDAY...
ANY PRECIP FROM MONDAY NIGHT WILL POSSIBLY LINGER ACROSS OUR
EASTERN COUNTIES EARLY IN THE MORNING. OUR NEXT STORM SYSTEM...AN
UPPER LEVEL LOW WITH AN ASSOCIATED COLORADO LOW WILL DEVELOP AND
BEGIN TO EJECT EASTWARD ACROSS THE CENTRAL PLAINS ON TUESDAY. A
DRY LINE WILL DEVELOP FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL
TEXAS. ONCE AGAIN AN EML WILL ESTABLISH ITSELF OVER THE FORECAST
AREA. ALTHOUGH NOT AS STRONG AS SUNDAY...850 TO 700MB LAYER TEMPS
ARE PROGGED NEAR 8 TO 10 DEGREES C...THIS WILL HELP IN BUILDING AN
EXTREMELY WARM MOIST UNSTABLE AIRMASS WITHIN THE BOUNDARY LAYER
AHEAD OF THIS SYSTEM INTO THE AFTERNOON. STORMS WILL MOST LIKELY BEGIN
TO FIRE OUT ACROSS CENTRAL KANSAS AND OKLAHOMA LATE IN THE
AFTERNOON. CONVECTIVE MODE HAS BEEN A BIT OF CHALLENGE...BUT WITH
RECENT GUIDANCE...SOME CONFIDENCE THAT STORMS WILL DEVELOP AHEAD
OF THE APPROACHING DRY LINE/COLD FRONTAL BOUNDARY. ANALYZING 2-8KM
WINDS OF 40 TO 55KTS OUT OF THE WEST/SOUTHWEST AND AN EXPECTED
COLD POOL STRENGTH OF 30 TO 40KTS...EXPECTING ISOLATED
THUNDERSTORMS WITH SOME SUPERCELLULAR DEVELOPMENT. THE BOUNDARY
APPEARS TO INCREASE IN SPEED AS IT ADVANCES EAST AS THE LOW
CONTINUES TO DEEPEN WITH AN INCREASINGLY NEGATIVE TILT OF THE MID
LEVEL TROUGH AXIS. THIS BODES WELL FOR SURFACE BASED CONVECTION
CONTINUING INTO OUR CWA...WHERE WE WILL MOST LIKELY SEE A LINEAR
TYPE SET UP AS IT CROSSES THE OZARKS TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.
WEDNESDAY...
SOME CONCERN CONVECTION OVERNIGHT FROM TUESDAY WILL LINGER OVER
THE REGION IN THE FORM OF A NOCTURNAL MCS EARLY. DRY LINE WILL
MOST LIKELY HOLD UP ON WEDNESDAY NEAR THE FOUR STATES REGION OF
KANSAS...MISSOURI...OKLAHOMA AND ARKANSAS EARLY AS THE UPPER LOW
MEANDERS OVER THE REGION. EARLY IN THE AFTERNOON THE UPPER LOW
WILL FINALLY BEGIN TO PUSH EAST DRAGGING THE DRY LINE/FRONTAL
BOUNDARY THROUGH THE REGION. CONVECTIVE MODE IS STILL A LITTLE
HAZY AT THIS TIME AS THE COLD POOL STRENGTH APPEARS NEGLIGIBLE.
HOWEVER...COULD CERTAINLY SEE ISOLATED CELLS DEVELOP AHEAD OF THE
FRONT AND GIVEN THE ENVIRONMENT WILL MORE THAN CONDUCIVE TO SEVERE
CONVECTION...MODEST 0-6 KM BULK SHEAR AND STEEP MID-LEVEL LAPSE
RATES...THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND TORNADOES
REMAINS A DISTINCT POSSIBILITY WEDNESDAY AFTERNOON.
THURSDAY AND BEYOND...
SOME SHOWERS AND THUNDERSTORMS MAY CONTINUE TO LINGER EARLY
THURSDAY AS THE THE MID LEVEL TROUGH AXIS FINALLY MOVES EAST OF
THE FORECAST AREA LATE IN THE MORNING. THIS WILL FINALLY USHER IN
A WELL NEEDED PATTERN CHANGE. HOWEVER...THE EXTENDED GUIDANCE
REMAINS IN SOMEWHAT POOR AGREEMENT GOING INTO THE WEEKEND...BUT
DRY AND SEASONABLY PLEASANT WEATHER APPEARS ON OUR HORIZON FOR THE
END OF THE WORK WEEK.
KURTZ
&&
.AVIATION...00Z TAF ISSUANCE...KSGF/KJLN/KBBG...
CONVECTION CONTINUES TO SLOWLY TRACK ALONG THE MISSOURI ARKANSAS
BORDER THIS EVENING...IMPACTING ALL THREE TAF SITES. SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH THE
EVENING AND OVERNIGHT AT ALL THREE SITES. MIGHT SEE A BREAK IN THE
MORNING WITH POSSIBLE MVFR FOG AT ALL THREE SITES...HOWEVER STORMS
MAY LINGER THROUGH THE EARLY MORNING. THROUGH THE DAY ON
TUESDAY...SHOWERS AND THUNDERSTORMS MAY BE SCATTERED ACROSS THE
REGION...HOWEVER THE GREATEST CHANCE WILL BE LATE IN THE FORECAST
PERIOD AS ANOTHER SYSTEM BEGINS TO PUSH INTO THE REGION.
KURTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 23, 6:11 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 PM CDT MON MAY 23 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 611 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS CONTINUE TO TRACK EAST FROM NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING. THIS ACTIVITY WILL CONTINUE TO DEVELOP AND TRACK ACROSS SOUTHERN MISSOURI THIS EVENING AND LIKELY INTO THE OVERNIGHT HOURS. WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED TO IMPACT THESE REGIONS THERE WILL BE A SIGNIFICANT RISK FOR FLOODING ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI. A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH WEDNESDAY MORNING. IN ADDITIONAL SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL TO MARGINALLY SEVERE HAIL. THERE MAY ALSO BE A DAMAGING WIND RISK IF ANY STORMS CAN FROM INTO BOWING LINE SEGMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION... RISES ALONG AREA RIVERS ARE ALSO EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, May 23, 5:41 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT MON MAY 23 2011
KSZ101-232315-
CHEROKEE KS-
541 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHEROKEE COUNTY UNTIL 615
PM CDT...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MELROSE...OR 7 MILES EAST OF CHETOPA...
MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3727 9462 3702 9461 3700 9462 3699 9500
3700 9507 3700 9508 3714 9508
TIME...MOT...LOC 2241Z 249DEG 40KT 3703 9491
HATCHLocal storm report, May 23, 6:23 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM LIGHTNING JOPLIN 37.08N 94.51W
05/23/2011 JASPER MO EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS RELAYED TO THE NWS THAT
TWO LAW ENFORCEMENT OFFICERS WERE STRUCK BY LIGHTNING.
CONDITION OF THE OFFICERS IS UNKNOWN AT THIS TIME.
&&
DCRAMERLocal storm report, May 23, 6:44 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/23/2011 NEWTON MO LAW ENFORCEMENT
NUMEROUS HOMES IN NEOSHO AND SENECA ARE FLOODED AND BEING
EVACUATED. SHELTERS ARE BEING SET UP. ALSO...WIDESPREAD
FLOOD FLASH FLOODING EXISTS ACROSS THE COUNTY...WITH
NUMEROUS ROADS IMPASSABLE TO MOTORISTS.
&&
DCRAMERLocal storm report, May 23, 6:46 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD NOEL 36.55N 94.48W
05/23/2011 MCDONALD MO LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS THE COUNTY CONTINUES WITH
NUMEROUS ROADS IMPASSABLE TO MOTORISTS. THERE ARE A FEW
HOMES NEAR THE NOEL AREA THAT ARE BEING THREATENED BY
FLOOD WATER.
&&
DCRAMERLocal storm report, May 23, 6:51 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 5 ENE DIAMOND 37.03N 94.23W
05/22/2011 NEWTON MO NWS STORM SURVEY
NATIONAL WEATHER SERVICE STORM SURVEY TEAM DETERMINED
THAT AN EF-2 TORNADO TOUCHED DOWN 5 MILES EAST NORTHEAST
OF DIAMOND MISSOURI...REMAINED ON THE GROUND FOR
APPROXIMATELY 17 MILES...AND LIFTED APPROXIMATELY 3 MILES
NORTH OF MONETT. MAXIMUM WIND SPEEDS WERE ESTIMATED AT
120 MILES PER HOUR. THE TORNADO DAMAGE PATH HAD A MAXIMUM
WIDTH OF ONE HALF MILE. NUMEROUS TREES WERE UPROOTED...4
MOBILE HOMES SUFFERED CONSIDERABLE DAMAGE OR WERE
DESTROYED...AND NUMEROUS POWER POLES WERE BLOWN DOWN.
&&
KARDELLLocal storm report, May 23, 8:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 2 N SOUTH WEST CITY 36.54N 94.61W
05/23/2011 E50 MPH MCDONALD MO LAW ENFORCEMENT
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:00 AM CDT | Areal Flood Warning | SGF | Cherokee | 24 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.